MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP III 6.5 MM X 45 MM; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP III 6.5 MM X 45 MM; CATHETER, THROMBUS RETRIEVER
Catalog Number ET309645
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thromboembolism (2654)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, via a personal interaction, that a 132cm cereglide 71 catheter (nic71132c / lot # unknown) and an embotrap iii 6.5 mm x 45 mm (et309645/ lot # unknown) was used for a mechanical thrombectomy procedure.During the procedure, the user reported the event of a thromboembolism occurred while using both devices for the first pass.During the second pass, thromboembolism occurred while using the cereglide71 catheter alone.The final mtici score was 2b (greater or equal to 50% reperfusion).It was reported there was no negative impact to the patient.The event was reported as such, ¿the procedure was a mechanical thrombectomy of middle cerebral artery.The cereglide 71 was used as access catheter, embotrap iii 6.5mm-45mm was used as stent retriever.Occlusion was found at ic-top (distal internal carotid artery).As the vessel was severely arteriosclerosis, it was difficult to advance guiding catheter.1st pass: the embotrap iii was deployed and aspirated by cereglide 71.Thrombus was retrieved from the lesion, but an occlusion was found on the distal side.2nd pass: access catheter was advanced again and adapt [direct aspiration, first pass technique] was conducted.A large amount of thrombus was aspirated.An occlusion was then found in m2 superior trunk.Microcatheter was advanced to m2 and retrieved the thrombus with the aspiration by cereglide 71.Recanalization was achieved with tici 2b.There was no negative impact to the patient.Continuous flush was done.The lesion was middle cerebral artery m2.Other concomitant devices were unknown.¿.Additional information was received on 15-oct-2024.Summary: per the limited information provided, the patient did not have any neurological symptoms at the time of the event.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section b3 ¿ date of event: the date of the event was not reported.Section d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The device was discarded; therefore, no further investigation can be performed.No capa or escalation activities are required at this time.The lot number is not known; therefore, a device history record review cannot be completed.Thromboembolism is a known potential complication associated with thrombectomy procedures and the use of the embotrap iii device, which is listed in the instructions for use (ifu) as such.There was no alleged quality issues related to the used device, as the device performed as intended.During the first retrieval attempt using the cereglide71 catheter and the embotrap iii device, the initial thrombus moved distally which resulted in an additional retrieval attempt to preclude further complications.Since the intraoperative thrombotic event required medical intervention to preclude further complications and the relationship of the device (s) to the reported event cannot be excluded, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EMBOTRAP III 6.5 MM X 45 MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20509141
Report Number3011370111-2024-00091
Device Sequence Number8118964
Product Code NRY
UDI-Device Identifier10886704082859
UDI-Public10886704082859
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberET309645
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
132CM CEREGLIDE 71 CATHETER.
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown